Alert archive / Kansas / Wind Advisories in 2008

Wind Advisory 46, NWS Wichita, KS

December 2, 200817 counties in Kansas

NWS Wichita, KS issued this wind advisory at Dec 2, 2008, 3:13 AM CST for 17 counties in Kansas. It took effect at Dec 3, 2008, 1:00 AM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2008, 3:13 AM CST (09:13 UTC)
In effect from
Dec 3, 2008, 1:00 AM CST
Expired
Dec 3, 2008, 3:00 PM CST
In force
14 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 9.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1812 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 020913
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
313 AM CST TUE DEC 2 2008

...STRONG WINDS BEHIND A STRONG COLD FRONT TONIGHT...

.A STRONG COLD FRONT WILL PUSH SOUTHWARD THROUGH CENTRAL AND SOUTH
CENTRAL KANSAS TONIGHT. BEHIND THIS FRONT...NORTHERLY WINDS WILL
INCREASE SIGNIFICANTLY. THE STRONGEST WINDS WILL OCCUR AN HOUR OR
TWO BEHIND THE FRONT.

KSZ032-033-047>051-021715-
/O.NEW.KICT.WI.Y.0046.081203T0700Z-081203T1500Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON
313 AM CST TUE DEC 2 2008

...WIND ADVISORY IN EFFECT FROM 1 AM TO 9 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CST WEDNESDAY. 

NORTHERLY WINDS WILL INCREASE BEHIND A COLD FRONT TONIGHT. WITHIN
AN HOUR OR TWO BEHIND THE FRONT...SUSTAINED WINDS OF 30 TO 40 MPH
WITH GUSTS TO 45 MPH ARE LIKELY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ052-053-067>069-082-083-091>093-021715-
/O.NEW.KICT.WI.Y.0046.081203T1000Z-081203T1800Z/
MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...
HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...
ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY
313 AM CST TUE DEC 2 2008

...WIND ADVISORY IN EFFECT FROM 4 AM TO 12 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 12 PM CST WEDNESDAY. 

NORTHERLY WINDS WILL INCREASE BEHIND A COLD FRONT TONIGHT. WITHIN
AN HOUR OR TWO BEHIND THE FRONT...SUSTAINED WINDS OF 30 TO 40 MPH
WITH GUSTS TO 45 MPH ARE LIKELY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

SCHRECK
5 follow-up statements
000 
WWUS73 KICT 020915 CCA
NPWICT

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
313 AM CST TUE DEC 2 2008

...STRONG WINDS BEHIND A STRONG COLD FRONT TONIGHT...

.A STRONG COLD FRONT WILL PUSH SOUTHWARD THROUGH CENTRAL AND SOUTH
CENTRAL KANSAS TONIGHT. BEHIND THIS FRONT...NORTHERLY WINDS WILL
INCREASE SIGNIFICANTLY. THE STRONGEST WINDS WILL OCCUR AN HOUR OR
TWO BEHIND THE FRONT.

KSZ032-033-047>051-022200-
/O.NEW.KICT.WI.Y.0046.081203T0700Z-081203T1500Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON
313 AM CST TUE DEC 2 2008

...WIND ADVISORY IN EFFECT FROM 1 AM TO 9 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CST WEDNESDAY. 

NORTHERLY WINDS WILL INCREASE BEHIND A COLD FRONT TONIGHT. WITHIN
AN HOUR OR TWO BEHIND THE FRONT...SUSTAINED WINDS OF 30 TO 40 MPH
WITH GUSTS TO 45 MPH ARE LIKELY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ052-053-067>069-082-083-091>093-022200-
/O.NEW.KICT.WI.Y.0046.081203T1000Z-081203T1800Z/
MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...
HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...
ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY
313 AM CST TUE DEC 2 2008

...WIND ADVISORY IN EFFECT FROM 4 AM TO 12 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 12 PM CST WEDNESDAY. 

NORTHERLY WINDS WILL INCREASE BEHIND A COLD FRONT TONIGHT. WITHIN
AN HOUR OR TWO BEHIND THE FRONT...SUSTAINED WINDS OF 30 TO 40 MPH
WITH GUSTS TO 45 MPH ARE LIKELY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

SCHRECK
000 
WWUS73 KICT 022151
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
351 PM CST TUE DEC 2 2008

KSZ032-033-047>051-031030-
/O.EXT.KICT.WI.Y.0046.081203T0700Z-081203T1800Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON
351 PM CST TUE DEC 2 2008

...WIND ADVISORY NOW IN EFFECT FROM 1 AM TO 12 PM CST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 1 AM TO 12 PM CST
WEDNESDAY. 

GUSTY NORTH WINDS WILL INCREASE BEHIND A COLD FRONT TONIGHT.
WITHIN AN HOUR OR TWO BEHIND THE FRONT...SUSTAINED WINDS OF 30 TO
35 MPH WITH GUSTS TO AROUND 45 MPH ARE LIKELY. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ052-053-067>069-082-083-091>093-031030-
/O.EXT.KICT.WI.Y.0046.081203T1000Z-081203T2100Z/
MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...
HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...
ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY
351 PM CST TUE DEC 2 2008

...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 3 PM CST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 4 AM TO 3 PM CST
WEDNESDAY. 

GUSTY NORTH WINDS WILL INCREASE BEHIND A COLD FRONT EARLY
WEDNESDAY MORNING. SUSTAINED WINDS OF 30 TO 35 MPH...WITH GUSTS
TO AROUND 45 MPH ARE LIKELY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

HOWERTON
000 
WWUS73 KICT 030938
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
338 AM CST WED DEC 3 2008

KSZ032-033-047>051-031800-
/O.CON.KICT.WI.Y.0046.000000T0000Z-081203T1800Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON
338 AM CST WED DEC 3 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

GUSTY NORTH WINDS WILL CONTINUE THROUGH THE MORNING. SUSTAINED
WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE TO
BE LIKELY BEFORE DIMINISHING TO 15 TO 20 MPH THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ052-053-067>069-082-083-091>093-031800-
/O.CON.KICT.WI.Y.0046.081203T1000Z-081203T2100Z/
MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...
HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...
ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY
338 AM CST WED DEC 3 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

SUSTAINED WINDS OF 30 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH CAN
BE EXPECTED THROUGH MID-AFTERNOON BEFORE GRADUALLY DIMINISHING TO
10 TO 15 MPH THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

SCHRECK
000 
WWUS73 KICT 031801
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1201 PM CST WED DEC 3 2008

KSZ032-033-047>051-031915-
/O.CAN.KICT.WI.Y.0046.000000T0000Z-081203T1800Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON
1201 PM CST WED DEC 3 2008

...WIND ADVISORY IS EXPIRED...

THE WIND ADVISORY FOR CENTRAL KANSAS HAS EXPIRED. WINDS HAVE
DIMINISHED BELOW ADVISORY CRITERIA.

$$

KSZ052-053-031915-
/O.CAN.KICT.WI.Y.0046.000000T0000Z-081203T2100Z/
MARION-CHASE-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS
1201 PM CST WED DEC 3 2008

...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELED THE WIND
ADVISORY. 

THE WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. BECAUSE OF THE
THE WIND ADVISORY HAS BEEN CANCELED.

$$

KSZ067>069-082-083-091>093-032100-
/O.CON.KICT.WI.Y.0046.000000T0000Z-081203T2100Z/
RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO...
AUGUSTA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY
1201 PM CST WED DEC 3 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

SUSTAINED WINDS OF 30 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH CAN
BE EXPECTED THROUGH MID-AFTERNOON BEFORE GRADUALLY DIMINISHING TO
10 TO 15 MPH THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

ELDER
000 
WWUS73 KICT 032057
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
257 PM CST WED DEC 3 2008

KSZ067>069-082-083-091>093-032200-
/O.EXP.KICT.WI.Y.0046.000000T0000Z-081203T2100Z/
RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO...
AUGUSTA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY
257 PM CST WED DEC 3 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY HAS EXPIRED.

NORTH WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA. BECAUSE
OF THAT THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$
ELDER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Dec 2, 3:00 AM CST, 13 minutes earlier.

Area forecast discussion, Dec 2, 3:00 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
300 AM CST TUE DEC 2 2008

.DISCUSSION...

MAIN FORECAST CONCERNS PERTAIN TO THE TIMING AND STRENGTH OF THE
POLAR FRONT TONIGHT...AND PRECIPITATION CHANCES ON WEDNESDAY.

TODAY-WEDNESDAY:
POTENTIAL VORTICITY ANOMALY IS PUSHING SOUTHWARD THROUGH
CANADA...WITH ARCTIC AIR PUSHING SOUTHWARD ALONG IT. TEMPERATURES
DROP OFF QUICKLY BEHIND THE FRONT AT THE SURFACE...WITH TEMPERATURES
IN THE SINGLE DIGITS ABOVE AND BELOW ZERO BEHIND THE FRONT EARLY
THIS MORNING. THIS IS THE AIRMASS THAT WILL BE SURGING THROUGH THE
PLAINS TONIGHT.

SOUTHERLY AND SOUTHWESTERLY WINDS WILL ALLOW TEMPERATURES TO WARM UP
SIGNIFICANTLY ACROSS THE FORECAST AREA TODAY AHEAD OF THE FRONT.

THE POLAR FRONT WILL MAKE A QUICK TRIP THROUGH THE CENTRAL PLAINS
TONIGHT...LIKELY PUSHING THROUGH THE FORECAST AREA BY ABOUT 12Z
WEDNESDAY. WE EXPECT THAT THE TIMING OF THIS FRONT WILL BE ABOUT 3
HOURS FASTER THAN THE 02/00Z NAM IS SHOWING...AND THE 02/06Z NAM IS
ACTUALLY SHOWING THIS TREND IN THE TIMING. THE POSITIVE TILT OF THE
TROUGH AND STRONG PRESSURE RISES BEHIND THE FRONT WILL HELP PUSH THE
FRONT THROUGH QUICKLY...AND A COUPLE HOURS AFTER THE FRONTAL
PASSAGE...WINDS WILL INCREASE SIGNIFICANTLY. THE STRONGEST WINDS
WILL ONLY LAST A COUPLE HOURS...BUT WILL BE STRONG NONETHELESS.
CONFIDENCE IS HIGH ENOUGH AT THIS TIME THAT WE WILL ISSUE A WIND
ADVISORY FOR CENTRAL AND SOUTH CENTRAL KANSAS TONIGHT. CONFIDENCE IS
LOWER IN SUCH STRONG WINDS ACROSS SOUTHEAST KANSAS...SO WILL HOLD
OFF ON THAT AREA FOR NOW.

TEMPERATURES WILL BE SIGNIFICANTLY COLDER ON WEDNESDAY THAN TUESDAY
WITH CONTINUED COLD AIR ADVECTION THROUGH THE DAY. CLOUD COVER ALONG
WITH THE COLD AIR ADVECTION WILL KEEP TEMPERATURES FROM CLIMBING
MORE THAN A FEW DEGREES...IF EVEN THAT MUCH...THROUGH THE DAY
WEDNESDAY.

THE OTHER CONCERN WITH THIS SYSTEM IS THE PRECIPITATION CHANCE ON
WEDNESDAY. MOST LOCATIONS WILL SEE SOME LIGHT SNOW DURING A QUICK
PERIOD OF FRONTOGENESIS AS A PIECE OF ENERGY MOVES THROUGH FROM THE
POLAR VORTEX. THIS PIECE OF ENERGY WILL HELP DEEPEN THE TROUGH AND
KEEP THE COLD AIR OVER THE AREA FOR A COUPLE DAYS. THE GREATEST
CHANCE FOR ACCUMULATING SNOW WILL BE ACROSS CENTRAL AND SOUTH
CENTRAL KANSAS...WITH THE GREATEST AMOUNT (AN INCH OR LESS) EXPECTED
ALONG AND JUST WEST OF THE KANSAS TURNPIKE.

THURSDAY-MONDAY:
ANOTHER FRONT WILL MOVE THROUGH THE FORECAST AREA ON FRIDAY NIGHT
INTO THE WEEKEND. THIS FRONTAL PASSAGE LOOKS TO BE DRY AT THIS TIME.
TEMPERATURES MAY BE A FEW DEGREES COOLER BEHIND THE FRONT...BUT WILL
WARM UP TO ABOVE NORMAL THROUGH THE WEEKEND. CURRENT FORECAST LOOKS
TO BE ON TRACK...SO NO SIGNIFICANT CHANGES MADE FOR THIS ISSUANCE.

SCHRECK

&&

.FIRE WEATHER...
FIRE DANGER THIS AFTERNOON WILL BE HIGH TO MAYBE VERY HIGH AS
RELATIVE HUMIDITIES DROP TO AROUND 30 PERCENT AND SOUTHERLY WINDS
INCREASE TO 15 TO 25 MPH. OF GREATER CONCERN IS TONIGHT AS THE COLD
FRONT PUSHES THROUGH CENTRAL AND SOUTHEAST KANSAS. NORTH WINDS
BEHIND THE FRONT WILL BE QUITE GUSTY...WITH WINDS OVER 30 TO 35 MPH
LIKELY. THESE WINDS WILL CAUSE THE GRASSLAND FIRE DANGER TO CLIMB
INTO THE VERY HIGH CATEGORY FOR A FEW HOURS EARLY WEDNESDAY MORNING.
HIGH FIRE DANGER WILL CONTINUE ACROSS THE FORECAST AREA THROUGH THE
DAY ONCE WINDS BECOME A BIT LIGHTER.

SCHRECK

&&

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
BENIGN VFR CONDITIONS SLATED AREAWIDE. SURFACE HIGH CENTER OVER
TX/LA WILL SHIFT EWD TO SERN CONUS BY TUES PM...WHILE LEE TROFFING
CONTINUES TO DEVELOP AHEAD OF THE NEXT POLAR COLD FRONT WHICH WILL
ARRIVE LATE TUES NIGHT. LIGHT S-SW COMPONENT OVERNIGHT...THEN
S-SWRLY WINDS INCREASING TOWARD MIDDAY TUES AS LOW-LEVEL INVERSION
ERODES SOME. EXPECTING GUSTS OF 20-26KT TUES MIDDAY ONWARD AT ALL
SITES EXCEPT RSL. SRLY WINDS WILL DIMINISH SOME TUES EVE AHEAD OF
SWD MOVING COLD FRONT WHICH WILL NOT REACH THE AREA TIL AFTER 06Z
WED.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    58  35  38  19 /   0  10  40  10
HUTCHINSON      59  36  36  17 /   0  10  40  10
NEWTON          57  34  35  18 /   0  10  50  10
ELDORADO        56  35  37  18 /   0  10  50  10
WINFIELD-KWLD   57  37  40  19 /   0  10  40  10
RUSSELL         64  31  39  17 /   0  30  40  10
GREAT BEND      62  30  39  18 /   0  20  40  10
SALINA          63  33  36  20 /   0  10  40  10
MCPHERSON       61  34  36  17 /   0  10  40  10
COFFEYVILLE     58  40  46  23 /   0  10  40  10
CHANUTE         56  36  38  22 /   0  10  50  10
IOLA            56  35  37  22 /   0  10  50  10
PARSONS-KPPF    57  38  42  22 /   0  10  40  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 4 AM TO 12 PM CST WEDNESDAY FOR KSZ052-053-
067>069-082-083-091>093.

WIND ADVISORY FROM 1 AM TO 9 AM CST WEDNESDAY FOR KSZ032-033-
047>051.

&&
Hazardous weather outlook, Dec 1, 4:45 PM CST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
445 PM CST MON DEC 1 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-022245-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
445 PM CST MON DEC 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

VERY HIGH FIRE DANGER IS EXPECTED ON TUESDAY AFTERNOON FOR
PORTIONS OF CENTRAL KANSAS.

THERE WILL BE A CHANCE OF LIGHT SNOW ACROSS PORTIONS OF CENTRAL
KANSAS LATE TUESDAY NIGHT...AND ACROSS MUCH OF THE AREA ON
WEDNESDAY. ACCUMULATION AMOUNTS OF AN INCH OR LESS ARE POSSIBLE BY
WEDNESDAY AFTERNOON ACROSS CENTRAL AND SOUTH CENTRAL KANSAS.
GUSTY WINDS TO 35 MPH...THAT WILL ACCOMPANY THE SNOW...MAY REDUCE
VISIBILITIES TO ONE TO THREE MILES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KETCHAM

Nearby

Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.